Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 446, NWS Tallahassee, FL

September 5, 2015Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 5, 2015, 5:40 PM EDT for Grady County, Thomas County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2015, 5:40 PM EDT (21:40 UTC)
Expired
Sep 5, 2015, 6:30 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS52 KTAE 052140
SVRTAE
GAC131-275-052230-
/O.NEW.KTAE.SV.W.0446.150905T2140Z-150905T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT SAT SEP 5 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRADY COUNTY IN SOUTHWESTERN GEORGIA...
  SOUTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

* AT 540 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  THOMASVILLE...AND MOVING SOUTHWEST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAIRO...THOMASVILLE...RENO...DAWESVILLE...METCALF...PRINCES
  STILL...MONCRIEF...PASCO...CALVARY...PINE PARK...GRADY CO A/P...
  ROCKY HILL AND BEACHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3067 8399 3069 8432 3070 8438 3071 8438
      3099 8412 3089 8391
TIME...MOT...LOC 2140Z 028DEG 27KT 3088 8405 

$$

42-DVD
2 follow-up statements
107 
WWUS52 KTAE 052210
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT SAT SEP 5 2015

GAC131-275-052230-
/O.CON.KTAE.SV.W.0446.000000T0000Z-150905T2230Z/
GRADY GA-THOMAS GA-
610 PM EDT SAT SEP 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN GRADY AND SOUTHWESTERN THOMAS COUNTIES...

AT 610 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAIRO...MOVING SOUTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CAIRO...THOMASVILLE...RENO...METCALF...PRINCES STILL...MONCRIEF...
CALVARY...PINE PARK...GRADY CO A/P...ROCKY HILL AND BEACHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3067 8399 3069 8432 3070 8438 3071 8438
      3094 8417 3081 8394
TIME...MOT...LOC 2210Z 023DEG 18KT 3084 8411 

$$

42-DVD
552 
WWUS52 KTAE 052224
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SAT SEP 5 2015

GAC131-275-052234-
/O.EXP.KTAE.SV.W.0446.000000T0000Z-150905T2230Z/
GRADY GA-THOMAS GA-
624 PM EDT SAT SEP 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRADY AND
SOUTHWESTERN THOMAS COUNTIES WILL EXPIRE AT 630 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3067 8399 3069 8432 3070 8438 3071 8438
      3094 8417 3081 8394
TIME...MOT...LOC 2223Z 028DEG 27KT 3084 8411 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:05 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 5, 3:05 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT SEP 5 2015

.Near Term [Through Tonight]...

The +PV anomaly that was over the Tennessee Valley this morning has
dropped into the Southeast and presents well on vapor imagery over
north-central GA and western SC. A surface trough axis runs down the
west coast of the Florida peninsula, with a ridge nosing further
into the Southeast from the northeast.

The east coast Atlantic seabreeze front is getting help from the
east/northeasterly flow and making good time as it marches across
the Peninsula. Elsewhere scattered storms have developed along the
Panhandle seabreeze front, and along the Forgotten Coast. Expect the
coverage of storms along the Gulf Coast seabreeze fronts to expand,
but stay relatively near the coast. The east coast seabreeze (and
associated convection) is expected to make a full passage through
our Florida and extreme south Georgia counties as well. Later this
afternoon/evening, convection spawned from the aforementioned +PV
anomaly will drop southwest through southern Georgia, into north
Florida. By 2am or so all convection should have moved offshore or
diminished.

The potential for a few severe storms still remains this afternoon
as an abundance of SBCAPE couples with marginally high dTheta-E
values. However, severe storms will likely be rather isolated due to
the poor mid-level lapse rates area-wide.

.Short Term [Sunday Through Monday Night]...

The southeast will remain under the southwestern extent of low level
ridging and eastern side of mid-upper level troughing through the
period. This pattern will maintain easterly low level flow with
southerly mid-upper level flow and thus low level moisture from the
Atlantic and upper level moisture from the Gulf. With all this
moisture flowing in to the area, precipitable water values will
remain above their normal September values. In addition, afternoon
CAPE values will peak around 1500-2000 J/kg both Sunday and Monday.
The remaining ingredient for getting thunderstorms started, forcing,
will be possible from the east coast seabreeze, (to a lesser extent)
the Florida Panhandle seabreeze, and enhanced divergence aloft from
the mid-upper level PV anomaly. Chances for showers and
thunderstorms are 30-50% Sunday and Monday, with the highest chances
in the eastern Big Bend and in south-central Georgia. Temperatures
will be about normal with highs in the upper 80s to around 90 and
lows in the low 70s.

.Long Term [Tuesday Through Saturday]...

Moisture will be maintained through the period and there will be
daily chances for showers and thunderstorms through the week. By the
end of next week, we expect to see a cold front approaching the
area, which may bring our first taste of fall just past the end of
the period. Highs will be in the upper 80s to low 90s with morning
lows in the low to mid 70s.

&&

.Aviation...
[Through 18Z Sunday] VFR conditions will prevail through most of
the TAF for most sites. The exceptions will be in thunderstorms
and at VLD near morning where IFR cigs are expected. Thunderstorms
are most likely at VLD, TLH, and ECP today.

&&

.Marine...

Light winds and low seas expected through the period with daily
chances for showers and thunderstorms.

&&

.Fire Weather...

There are no fire weather concerns at least for the next several
days.

&&

.Hydrology...

All area rivers remained below their local action stages and this
should continue for the next several days. We are not expecting
larger areas of organized heavy rain, but localized heavy rain and
isolated flooding cannot be ruled out over the next few days due to
slow storm motions.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  90  73  88  73 /  30  40  20  40  30
Panama City   75  87  74  87  73 /  40  40  20  40  30
Dothan        72  89  71  89  71 /  30  40  10  30  20
Albany        73  89  72  88  72 /  40  40  10  30  20
Valdosta      72  89  72  89  72 /  40  40  20  40  30
Cross City    74  90  72  88  72 /  30  50  20  50  30
Apalachicola  74  87  74  86  75 /  40  40  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
     Franklin.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...LAMERS/MCDERMOTT

In the hours before

Special weather statement, Sep 5, 4:43 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT SEP 5 2015

FLZ018-019-028-034-118-127-128-134-052130-
COASTAL DIXIE FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-
COASTAL JEFFERSON FL-COASTAL TAYLOR FL-INLAND TAYLOR FL-MADISON FL-
INLAND DIXIE FL-
443 PM EDT SAT SEP 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIXIE...TAYLOR...
JEFFERSON AND WESTERN MADISON COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
SOUTH OF BOSTON TO NEAR HORSESHOE POINT...AND MOVING WEST AT 20 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...PERRY...STEINHATCHEE...GREENVILLE...ECONFINA...DILLS...
ERIDU...CAPPS...TENNILLE...CASA BLANCO...BLUE SPRINGS...MONTIVILLA...
WAUKEENAH...LLOYD...JONESBORO...BUCELL JUNCTION...FESTUS...LAMONT...
HELLS HALF ACRE AND FANLEW.

LAT...LON 2943 8323 2950 8338 2967 8341 2973 8355
      2982 8358 2992 8368 2999 8384 3011 8400
      3010 8407 3044 8407 3052 8404 3053 8398
      3067 8401 3065 8365 2938 8317
TIME...MOT...LOC 2043Z 104DEG 16KT 3066 8373 2947 8336

42-DVD
Special weather statement, Sep 5, 5:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT SAT SEP 5 2015

FLZ016>018-026-027-118-127-GAZ156>158-052230-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
INLAND WAKULLA FL-LIBERTY FL-GADSDEN FL-DECATUR GA-GRADY GA-
THOMAS GA-
521 PM EDT SAT SEP 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY...
GADSDEN...JEFFERSON...LEON...GRADY...SOUTHEASTERN DECATUR AND THOMAS
COUNTIES UNTIL 630 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASVILLE
TO 14 MILES SOUTHEAST OF ST. MARKS...AND MOVING WEST AT 35 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE WINDS
MAY OCCUR WELL AHEAD OF ANY RAIN.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...THOMASVILLE...WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...
ST. MARKS...HAVANA...BAINBRIDGE...CAIRO...MIDWAY...QUINCY...BOSTON...
OCHLOCKNEE...COOLIDGE...WHIGHAM...WEST BAINBRIDGE...DOAK CAMPBELL
STADIUM...FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE AND
FLORIDA A AND M.

LAT...LON 3000 8446 2999 8452 3001 8453 3001 8470
      3107 8466 3108 8401 3104 8400 3104 8375
      3027 8388 3010 8399 3007 8418 3010 8417
      3011 8427 3007 8430 3006 8436 3004 8433
      3002 8435 3004 8438 3000 8439 2997 8435
TIME...MOT...LOC 2121Z 108DEG 31KT 3086 8396 3003 8402

42-DVD
Special weather statement, Sep 5, 5:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT SAT SEP 5 2015

GAZ159-052215-
BROOKS GA-
535 PM EDT SAT SEP 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUITMAN...MOVING WEST AT 20 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUITMAN...PAVO...MORVEN...BARWICK...DIXIE...BROOKS CO A/P...
GROOVERVILLE...HOLLIS...EMPRESS...PIDCOCK...BLUE SPRINGS AND OAKLAWN.

LAT...LON 3083 8338 3083 8341 3081 8343 3082 8345
      3078 8346 3077 8345 3075 8348 3069 8344
      3065 8363 3066 8374 3099 8374 3099 8373
      3095 8343 3091 8344 3089 8342 3088 8338
      3084 8337
TIME...MOT...LOC 2135Z 067DEG 16KT 3080 8356

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:51 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes39 min
Sep 5, 5:21 PM EDTSpecial Weather StatementTAEDecatur, Grady, Thomas69 min
Sep 5, 5:35 PM EDTSpecial Weather StatementTAEBrooks40 min
Sep 5, 7:17 PM EDTSevere Thunderstorm WarningTAEDecatur43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.